MAUDE Adverse Event Report: MEDINOL LTD. ELUNIR RIDAFOROLIMUS ELUTING CORONAY STENT SYSTEM; CORONARY DRUG ELUTING STENT

MEDINOL LTD. ELUNIR RIDAFOROLIMUS ELUTING CORONAY STENT SYSTEM; CORONARY DRUG ELUTING STENT
Model Number 3.0X33
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/20/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Dhr review performed on jan 07, 2019: the dhr review indicates all manufacturing and release test documentation is present and meets requirements.Crimping, crossing profile, and securement measurements are all in compliance with requirements.All the released systems met specifications.
 
Event or Problem Description
The reported event had involved two devices: a 4.0x33 elunir that wouldn't pass through a 5fr sheath had, to some extent contradicting findings, where the device (assuming from previous case detail report - stent) was reported as broken in the sheath but not in two or more separate pieces, eventually caused the removal of the whole system, including the sheath and wire.In this case, since the damaged stent was confined by the sheath throughout the procedure it posed no threat to patient well being.As for the 3.0x33 elunir that got stuck on the guidewire, causing the physician to remove everything because the stent would not come off - in light of the new information received on jan 6th, indicating excessive force was in use, the event was re-assessed and classified as fda reportable.Initial case report (received from cordis, dec 30, 2018): stent got stuck on wire.Doctor removed everything because stent would not come off wire.Additional information received from cordis on jan 1, 2019: as reported, 4.0x33 elunir stent would not pass through a 5fr sheath.The doctor pushed, and the stent broke in the sheath.A 3.0x33 elunir stent got stuck on the wire.The doctor removed everything because the stent would not come off the wire.Another 4.0x33 elunir stent crossed the lesion and was successfully deployed in the same lesion.No patient injury was reported.Additional information received from cordis on jan 6, 2019: two complaint forms were received for elunir products.One states "stent would not pass through 5fr sheath.Doctor pushed and stent broke in sheath" and has the lot number lnrus00136.The other form states "stent got stuck on the wire.Doctor removed everything because stent would not come off wire" and has the lot number lnrus00198.Both stents were used in the same patient.The elunir 4.0x33, stent reported as "stent broke in sheath." break in device integrity but not in two or more separate pieces.They removed everything including the sheath and wire.It was removed intact (one piece) from the patient.No pieces remained in the patient the stent delivery system was not kinked or bent.No stent struts were bent and/or sticking up.The products were stored and handled according to the instructions for use (ifu).No reported difficulty removing the products from the packaging.No damage noted to the products upon inspection prior to use.No kinks/bends noted in the elunir 4.0x33 and elunir 3.0x33 stent delivery systems before use.The devices prepped according to instructions for use (ifu).No pre-dilation performed before using elunir 4.0x33 and elunir 3.0x33 stent delivery system.The brand of the sheath where the elunir 4.0x33 would not pass through was cook/rabbi.014 commend wire abbott as the size and brand of the guide wire that was used during the procedure.Lesion/vessel characteristics was 50% stenosis.The lesion was a little calcified.There was unusual force used during the procedure.There were tracking difficulties over guide wire during the procedure.The guide wire was not kinked before or during the procedure.The elunir stent delivery systems did not reach the target lesion.The elunir stents were not deployed.The physician was unable to push stent through sheath.Was unable to move stent over wire.No kinks/bends noted after elunir stent delivery system was removed from patient.No kinks/bends noted in the guide wire after it was removed from patient.No injury to patient.Current status of the patient is perfectly ok.The procedure completed with another elunir stent/stents 4.0x33.They upsized to a 6fr sheath and delivered stent over a new.014 wire.The procedural cd/angiogram is unavailable.The products are available for analysis.The event caused a clinically relevant increase in the duration of the procedure.The event did not cause a condition that required hospitalization or significant prolongation of existing hospitalization.Updated case report summarizing the event was received from cordis on jan 13, 2019: as reported, 4.0x33 elunir stent would not pass through a 5fr non-cordis sheath.The doctor pushed, and the stent broke in the sheath.There was break in device integrity but not in two or more separate pieces.They removed everything including the sheath and wire.The stent was removed intact (one piece) from the patient.A 3.0x33 elunir stent got stuck on the.014 non-cordis wire.The doctor removed everything because the stent would not come off the wire.Another 4.0x33 elunir stent crossed the lesion and was successfully deployed in the same lesion.The event did cause a clinically relevant increase in the duration of the procedure by longer than 30 minutes.The event did not cause a condition that requires hospitalization nor significant prolongation of existing hospitalization.No patient injury was reported, and the patient is currently perfect status.There was unusual force used during the procedure.There was tracking difficulty over guide wire during the procedure.The elunir stent delivery systems did not reach the target lesion.The products were stored and handled according to the instructions for use (ifu).There was no reported difficulty removing the products from the packaging.There was no damage noted to the products upon inspection prior to use.The devices were prepped according to the ifus.There was no pre-dilation performed before using the devices.The lesion had 50% stenosis and was a little calcified.For the elunir 4.0x33, there were no stent struts bent and/or sticking up.No kinks/bends were noted in the elunir 4.0x33 and elunir 3.0x33 stent delivery systems before use nor after the elunir stent delivery system was removed from the patient.The guide wire was not kinked before, during the procedure, or after it was removed from the patient.The stents were not deployed.The procedure was completed with another elunir 4.0x33.They upsized to a 6f sheath and delivered the stent over a new.014 unknown wire.There is no procedural cd/angiogram available.
 
Additional Manufacturer Narrative
Correction of this form: units corrected to pounds.Ifu review performed on (b)(6) 2019: no deviation in ifu was reported.Device analysis was conducted on elunir 3.0x33, lot lnrus00198, and a final report of the complaint was finalized on (b)(6) 2019.It concluded that no evidence-based conclusion could be derived from the investigation as to the circumstances of the reported complaints.Furthermore, there were no indications of any product anomalies or manufacturing issues.

Brand Name
ELUNIR RIDAFOROLIMUS ELUTING CORONAY STENT SYSTEM
Common Device Name
CORONARY DRUG ELUTING STENT
Manufacturer (Section D)
MEDINOL LTD.
beck tech bldg
8 hartom st.
jerusalem, 97775 08
IS  9777508
MDR Report Key8292019
Report Number3003084171-2019-00002
Device Sequence Number16519126
Product Code NIQ
UDI-Device Identifier07290107013970
UDI-Public07290107013970
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P170008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2020
Device Model Number3.0X33
Device Catalogue NumberLUN300R33US
Device Lot NumberLNRUS00198
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/07/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/30/2018
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date01/31/2019
Supplement Report FDA Received Date03/04/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age73 YR
Patient Weight83